Hi down to 10/5 am reducing by1mg per month.

Hi woke up this morning feeling feeling quite ill very lethargic and feeling quite sick and that feeling was most of the night,lay on the settee all day no problem eating food my son looked after me with meals on time quit dizzy too,I do tend to have something go wrong when I reduce but this is different,could it be kidneys or adrenals would that give those symptoms?I have been feeling so great lately will see what Wednesday brings would appreciate any advice would you suggest a adrenal test.many thanks ritter Anne

15 Replies

oldestnewest
  • There are quite a lot of nasty bugs about right now. Are you sure you haven't just picked something up? As you have been feeling ok till now it doesn't appear to be anything more than that as the things you mention tend to have a gradual onset. I've just recovered from a very nasty bout of sinusitis which really floored me.

  • sinusitis,

  • I don't understand what you mean by 10/5 I'm afraid. If you were fine at the previous dose you could try going back there for a few days and see if that makes you feel better. If by 10/5 you mean 10 one day, 5 the next that is a massive swing from one day to the next.

    Also do remember that taking pred doesn't excuse you from catching other things just like normal people! One friend posted today that she has felt ill for a couple of days, even went back to 5mg because she was so scared of a flare. This morning she woke up with a sore throat and runny nose. It's a COLD!!!!!!!

  • Could be a cold

  • could be a cold have been sneezing and dry throat and not being able to breath through nose last night,preds 10.5 mg,s per day for 15 days then 10mg,s for 15 days reducing by 1mg per month and that for me seems to work OK I,m sorry i panic but have been feeling so well over the last few months I can not believe my luck,many thanks ritter Anne and thank you so much for you speedy replies ,thank god for this forum ..

  • Then as a bit of comfort - as long as you are above about 7mg you shouldn't have any trouble with adrenal insufficiency. That is about the amount your body produces naturally anyway. It is trying to get below that level that often causes people some difficulty - but the slow way you are reducing it should be OK. When you get there you could try what you are doing now but insert two weeks of alternating the old and new dose: 10.5/10/10.5/10 and slow that slope down even further.

    Get out the honey and lemon juice and (dare I say) a drop of whisky and have a nice hot toddy for the cold! It'll get better in a week - 7 days if you take something ;-)

  • thank you for you patience and time yes you are quite right but i,v been so very ill over the last 18 month did not want to rock the boat by having a hot toddy,been a good girl.kind regard Anne

  • Two years ago I was extremely ill - I'd have been in intensive care had there been a bed! The one thing it didn't stop me doing was having a glass of wine! (I live in Italy ;-) ) I do understand where you are coming from though. But I meant just a tiny drop - not half a glass! Just do the honey, lemon juice and hot water instead - not as much fun but you won't feel guilty!

  • Thank you PMRpro good advice,and good luck with all you do,kind regards Anne

  • Hello Ritter I felt the same as you over a week ago and I'm still not feeling right ..I thought it was all down to a Flare up on the Saturday night but I and my GP believe I picked up a nasty Virus ..There are a lot of bugs about and it was on my reduction week when you are more vunurble. On top of that I am in awful Sciatic pain in lower back , left thigh and leg and I believe its all connected .. GP is contacting my Rheumatologist to get me in to pain clinic. I hope you feel better soon . I find that rest really does help take care. trish29. X. Pat

  • Hi Pat,yes you are right rest is the answer when we have been so ill it gets scary in case it comes back with a vengeance, I am so sorry you are not well at the moment,I do hope you are feeling better very soon,and thank you for your reply its nice to hear from you,kind regards Anne (ritter)

  • You might get some benefit from a physio or a good massage therapist - one cause of such pain in patients with PMR is myofascial pain syndrome. This can be helped with some physical therapy to mobilise the trigger points. I have treatment here in Italy at a pain clinic - but the ones in the UK seem to be a bit less practical, concentrating on meditation and relaxation to supposedly help cope with the pain. MFPS is a real entity, the trigger points are foci of cytokines (the same things that cause the pain and stiffness of PMR but they are all over) which make the muscles spasm and form knots. These can be dispersed using the right techniques. At higher doses of pred that helps the problem but it returns as the dose is reduced. I also got a lot of benefit from Bowen therapy - I don't know HOW it works but it did for me and some other very sceptical people I know.

  • Thank you PMRPro for your information .. I will discuss all the things you have said when I get to see my Rheumatologist.. I mentioned about MFPS to my GP , he didn't suggest any tests as he believed my problem was down to a virus and hopes that the pain clinic will help. My pain at the moment is very severe and similar to Sciatica and I'm not able to walk and I am struggling around the house. My luxury at the moment is a lovely lady to help me with the cleaning as I can't do it . Lucky for me she knew me when I worked in a local supermarket and knows that the real Me used to be energetic and hardworking and she was quite shocked to see how PMR has changed me . Its lovely to have her support. Thank you for caring. trish29

  • Hi Anne,

    If you mean 10.5mg then I think 1mg per month is a bit too much - the lower the doses the harder it gets, so try half a mg every 3 weeks or so.

    If you feel at all unwell then don't drop until you are completely well, and if you are really ill then upping the dose a bit might help.

    Well done, you're on the home stretch now, but take it real easy!

    Pats.

  • Hi Pats how lovely to hear from you,I still find it difficult to use this site since they changed it,how are you doing now have you improved ? I have not spoken to you for such a long time,how are you coping with the weather?are you affected by it,How is the family is it your daughter that is poorly? my memory is not to good at the moment I hope it improves with the reductions and yes i will try and do 1/2mg per month you know what it is like Pats we get so excited about getting off the preds I get carried away,

    I have been so upset for all the people and animals in your area I think the government should have been on the ball a long time ago,they are like the cows tail you would think it was their many instead of ours they are so good at giving it to other country's having said that Pats they probably are just giving a bit back what they have taken over the years,.

    getting on my soap box now,when you have the time Pats get back to me will be nice to hear from you,kindest regards

    Anne in the smoggy north east,.

You may also like...